Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Prolong sex and erectile dysfunction - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Testicle Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hello,

I am 19 years old and recently lost my virginity.
My girlfriend and I had sex once that night, but didn't have time to go again.

A few days ago we had sex again, and plenty time.
So we had sex once and I ejaculated. We waiting about 30 mins to an hour (in between we had oral sex, stopped before I climaxed), we had sex again and I ejaculated.

Then we waited maybe two hours and I was not able to gain another erection in order to penetrate again...

I know there is a refractory period, but would it change between the first and second and second and third?

I hear my problem is normal, and my girlfriend understands completely, however I feel bad not being able to keep going like she wants....

Granted, we did oral between the first and second, and just laid together between the second and third... could this have something to do with it?

Also, there are websites selling Viagra, Cialis, and Levitra... I have been told these will cut down on the refractory period as well as make the erection harder (only the initial erection is very hard, after that it is a littler softer).... do these actually work like this?
Is it safe for an active 19 year old male without erectile dysfunction to take such a drug?
I am not currently on any other prescription mediciations.

Thank you!
Doctor :   Hi
User :   Hello
Doctor :  
Let me read through the paragraph.
User :   haha no problem. sorry about the length.
Doctor :  
Hi..
Doctor :  
The medications are known to sustain the erection.
Doctor :  
The time period of the sustainability depends on different individuals.
Doctor :  
And can vary.
Doctor :   So there are chances of multiple ejaculations.
Doctor :  
But usually a man does not have the ability of multiple ejaculation as the semem level drops down if there is recurrent ejaculation.
Doctor :  
and hence this may not be possible.
Doctor :  
Hence even if you are planning to take those medications then the chances of recurrent ejaculation may not occur.
Doctor :  
have you followed?
User :   yes, thank you for the explanation.
User :   so even on a drug I wouldn't be able to ejaculate... however it would sustain an erection even if I cannot?
Doctor :   Yes.
Doctor :  
As the semen level to come back it takes time
User :   would an orgasm be possible still?
Doctor :   Orgasm in a male occurs during ejaculation only.
Doctor :  
hence you may be able to satisfy your partner with the sustained erection
Doctor :  
but i guess you may not have reccurent orgasm.
Doctor :  
Have you followed?
User :   so would you ever prescribe a drug like this if I was in your office? just out of curiosity
User :   yes, I'm following, thank you
Doctor :  
I wouldn't prescribe it if you do not have the erectile dysfunction
Doctor :  
As they have too many side effects.
Doctor :  
you can prolong the sexual period by means of prolonging the foreplay
Doctor :   have you followed?
User :   yes, understandable... would a condom cause a weaker erection?
Doctor :  
No.
Doctor :  
It does not cause any disturbances to the erection.
Doctor :  
It is just a covering to help prevention of unwanted pregnancy and other transmitted infection.
Doctor :  
do you have any other query?
User :   yes, one more.
Doctor :  
please proceed.
User :   I forgot I am actually currently on propecia, due to premature hair loss... 1mg a day. and I am just remembering my doctor telling me side effects... could this be a cause of it.. or is this just naturally and biologically my limit?
Doctor :  
Yes.
Doctor :   These medication they can some times cause erection dysfunctions.
Doctor :  
But these effects are seen over prolong usage.
User :   I have been on it for maybe 5 or 6 months now
Doctor :   generally over a period of more than 4 to 6 months you can notice the changes in erection
User :   and the only wayto counter the effects would be to discontinue use?
Doctor :  
so if you are finding dysfunction in erection you can consult your doctor and may reduce the dosage.
Doctor :  
If you are having problems then it would be better to discontinue those.
User :   it wouldn't stop if I just didn't take it that day correct?
Doctor :  
since prolong usage may worsen the problem.
Doctor :   no.
Doctor :   it would be better to avoid these completely if you are facing the symptoms of erectile dysfunction
Doctor :  
Have you followed?
User :   I had read somewhere online that any ofthese issues only occur for the first year then begin to decrease... any truth to this?
User :   yes
Doctor :   You mean the problem of erection dysfunction following the medications.
User :   yes
Doctor :   If you develop resistance to these medications then they can occur, but as such there has been no reports of proved cases. till now.
Doctor :  
Have you followed?
User :   yes... I guess I will speak to my doctor about it.. are there alternatives or just topical minoxidil?
Doctor :  
that would be a better option.
Doctor :  
You can consult a sexologist and get evaluated to see if you have any signs of erectile dysfunction]
Doctor :  
if there are then the better option would be to discontinue these medications.
Doctor :  
have you followed?
Doctor :  
Do you have any other query?
User :   Alright then that's the route I will take.
User :   No, thank you very much for your time and help!
Doctor :  
Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor